How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

Will the Cymbalta withdrawl symptoms EVER go away???

Resolved Question:

Will the Cymbalta withdrawl symptoms EVER go away???
Submitted: 4 years ago.
Category: Health
Expert:  RealSupport replied 4 years ago.

Rafael Morales Toia :

Hello, I am Rafael. Thanks for asking your question - I'm here to support you.

Customer:

What sort of answer is this?

Rafael Morales Toia :

Hello

Rafael Morales Toia :

This is a tough situation, since there is not much known about all the effects this powerful drug has, as it is the case with most psychiatric drugs.

Rafael Morales Toia :

Psychiatrists, who are the |specialist” on prescribing and follow up patients using them, should be the best ones to answer this and other questions , but they are not in the best position to do it because it is not something supporting their own prosperity,

Customer:

Great. So no answer of any use at all

Rafael Morales Toia :

Many people do truly suffer from Cymbalta withdrawal symptoms, some take much longer to reduce them, and many times they do through the use of other drugs, justified by their “mental illnesses”.

Customer:

Yeah, I know. There is a thing called the "internet". And I am a PhD so not exactly dumb

Rafael Morales Toia :

I do not expect you to pay for my feedback here, I just wanted to say this as a way to show my support on a situation like this.

Customer:

Will you just go away? I'm not paying for this

Rafael Morales Toia :

No problem, sorry to disturb you. Hope you get the help you need.

Expert:  Camille-Moderator replied 4 years ago.

Hi, I’m a moderator for this topic. Your Expert has opted out and I wonder whether you’re still waiting for an answer. If you are, please let me know and I will do my best to find another Expert to assist you right away. If not, feel free to let me know and I will cancel this question for you. Thank you!

Customer: replied 4 years ago.
Nobody has answered my simple question.
Expert:  Camille-Moderator replied 4 years ago.

Thank you. Sometimes, finding the right Expert can take a little longer than expected and we thank you greatly for your understanding. We’ll be in touch again shortly:-)

Expert:  Dr. Abby replied 4 years ago.
Hello,

I would like to help you.
The withdrawal symptoms from Cymbalta can be very uncomfortable. I am sorry you are suffering from them.
It is important to slowly taper the Cymbalta in order to help minimize these symptoms. If you stopped the medication abruptly, this will cause a more severe set of symptoms.

If you did stop abruptly, you can restart the medication and do a slow taper, especially if you stopped recently.

If you did to a taper and you are still experiencing significant discomfort, another option is to start taking fluoxetine. This is a long acting antidepressant that can help ease the withdrawal. Because it is a long acting antidepressant, a withdrawal syndrome is not common when you stop it. Thus, taking it for several weeks should help you to feel better and then you can stop it.

The symptoms of withdrawal from Cymbalta, in answer to your original question, vary from person to person with regards XXXXX XXXXX long they last. In general, they last two to four weeks.

Please feel free to ask any follow up questions,

Dr Abby
Customer: replied 4 years ago.
I think I made my question pretty bloody well explicit before you took my £26
Expert:  Dr. Abby replied 4 years ago.
Yes, and I believe I answered it. They should go away within 2-4 weeks.

Perhaps there is something more you are looking for in an answer that isn't clear in your original question. I am just trying to help you.

Let me know if you have any other questions,

Dr Abby
Customer: replied 4 years ago.
Thank you. That sounds sensible. But how can I taper? Bloody Lilly only seems to do capsules with HUGE dosages. Should I break up the capsules? If so, how do I go about it?
Expert:  Dr. Abby replied 4 years ago.
Do you have the 30 mg or 60 mg capsules?

Dr Abby
Customer: replied 4 years ago.
Dr Abby

I have been prescribed two 60mg capsules a day. I have been taking them for three years. I am going mad with this. I run my own business - it is failing. I tried to kill myself last year for no good reason. My marriage has broken up. I have a nine-month old boy I never see. I put it all down to this terrible and horrible drug. I gave up cold turkey two weeks ago. The withdrawal symptoms have got much worse. All I can do is drink to make the pain go away.

You seem a great deal more sensible than my psychiatrist.
Expert:  Dr. Abby replied 4 years ago.
I am so sorry that times have been so hard.

I would expect you to have significant withdrawal symptoms if you were taking 120 mg per day and stopped cold turkey.

I can tell you that the symptoms will get better...

The ideal situation, in my opinion, is for you to try to communicate with your psychiatrist if at all possible. The reason being it would be best if you could get 20 mg capsules in order to slowly taper.

Given the worsening symptoms you are experiencing now, starting back on 60 mg of the Cymbalta would be a good idea. This should help lessen your discomfort within a few days.

There is no set rule as to how to taper Cymbalta.
Once you are feeling better on the 60 mg (I would stay on it for 2 weeks or so) and, if you can get the 20 mg capsules, cutting down to 40 mg for two weeks then 20 mg for two weeks is a good regimen.
Once you are on 20 mg, removing pellets from the capsule (5-10) every week is the next step.

I am sure that you know it is best not to drink when taking Cymbalta. Hopefully when you start back on the 60 mg you will not feel the need to numb the pain.

The other option, instead of restarting the Cymbalta, as I mentioned above is to try fluoxetine (aka Prozac). This is easier to get off of and does help to relieve some of the withdrawal symptoms.

Let me know if you have any other questions...I am happy to answer them.

Dr Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience: Family Physician, practicing medicine for over 10 years, United States
Dr. Abby and 2 other Health Specialists are ready to help you